Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 29, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 28, 2018, 10:15 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2018, 10:15 AM CDT (15:15 UTC)
- Expired
- May 29, 2018, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
980 WHUS74 KMOB 281515 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1015 AM CDT Mon May 28 2018 GMZ630>633-290000- /O.CAN.KMOB.TR.W.1001.000000T0000Z-000000T0000Z/ /O.NEW.KMOB.SC.Y.0029.180528T1515Z-180529T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- 1015 AM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT this evening. The Tropical Storm Warning has been cancelled. * WINDS...Sustained winds around 20 knots with higher gusts. * WAVES/SEAS...Waves 1 to 2 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ634>636-650-655-670-675-290000- /O.CON.KMOB.TR.W.1001.000000T0000Z-000000T0000Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1015 AM CDT Mon May 28 2018 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...Sustained winds of 30 to 45 knots with higher gusts. * WAVES/SEAS...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph are expected due to a tropical storm within 36 hours. && $$
3 follow-up statements
620 WHUS74 KMOB 282059 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 359 PM CDT Mon May 28 2018 GMZ650-670-290500- /O.CAN.KMOB.TR.W.1001.000000T0000Z-000000T0000Z/ /O.EXB.KMOB.SC.Y.0029.000000T0000Z-180529T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 359 PM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 1 AM CDT Tuesday. The Tropical Storm Warning has been cancelled. * WINDS...Sustained winds around 20 knots with higher gusts. * WAVES/SEAS...Waves 1 to 2 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ634>636-655-675-290500- /O.CON.KMOB.TR.W.1001.000000T0000Z-000000T0000Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 359 PM CDT Mon May 28 2018 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...Sustained winds of 30 to 45 knots with higher gusts. * WAVES/SEAS...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph are expected due to a tropical storm within 36 hours. && $$ GMZ630>633-290500- /O.EXT.KMOB.SC.Y.0029.000000T0000Z-180529T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- 359 PM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... * WINDS...Sustained winds around 20 knots with higher gusts. * WAVES/SEAS...Waves 1 to 2 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
980 WHUS74 KMOB 290011 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 711 PM CDT Mon May 28 2018 GMZ634>636-655-675-290600- /O.CAN.KMOB.TR.W.1001.000000T0000Z-000000T0000Z/ /O.EXA.KMOB.SC.Y.0029.000000T0000Z-180529T0600Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 711 PM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 1 AM CDT Tuesday. The Tropical Storm Warning has been cancelled. * WINDS...Sustained winds around 20 knots with higher gusts. * WAVES/SEAS...Waves 1 to 3 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630>633-650-670-290600- /O.CON.KMOB.SC.Y.0029.000000T0000Z-180529T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 711 PM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WINDS...Sustained winds around 20 knots with higher gusts. * WAVES/SEAS...Waves 1 to 3 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
859 WHUS74 KMOB 290325 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1025 PM CDT Mon May 28 2018 GMZ630>634-650-670-290430- /O.CAN.KMOB.SC.Y.0029.000000T0000Z-180529T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1025 PM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Winds have diminished below advisory criteria level over the western gulf and inland waters but will remain at cautionary levels this evening. $$ GMZ635-636-655-675-290600- /O.CON.KMOB.SC.Y.0029.000000T0000Z-180529T0600Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1025 PM CDT Mon May 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WINDS...Sustained winds around 20 knots with higher gusts. * WAVES/SEAS...Waves 1 to 3 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 28, 6:44 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 28, 6:44 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
644 AM CDT Mon May 28 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...
IFR Conditions dominate the forecast period mostly due to low
ceilings promoted by Subtropical Storm Alberto. Light to moderate
showers should last throughout the day. Persistent north winds
gusty at times are expected with the storm just east of the
forecast area. DJ/17
&&
.PREV DISCUSSION... /issued 418 AM CDT Mon May 28 2018/
NEAR TERM /Now Through Monday night/...Subtropical Storm Alberto
was positioned about 125 miles south of Destin FL early this
morning and is forecast to come ashore the FL Panhandle Gulf coast
later today. Alberto continues on a northward track across the
eastern portions of the local county warning area tonight. Given
latest forecast track and the expectation that well defined squalls
will repeatedly move over the same areas, resulting in an
increased risk of flooding and coordination with WPC QPF desk,
have adjusted the significant to extreme threat of flooding along
and east of a line from Camden AL to Pensacola FL. The adjustment
matches the WPC day 1 excessive rain outlook of moderate to high
risk. Forecasters have tapered back the flooding rain threat the
farther west of the line previously mentioned. Please see the
National Weather Service Mobile AL website at www.weather.gov/mob
for specific information on the very latest watches/warnings,
impacts and the latest tropical updates and track for Alberto. /10
SHORT TERM /Tuesday Through Wednesday night/...The weakened
circulation of Alberto lifts northward across central and northern
Alabama Tuesday and then up across the lower end of the Ohio
River Valley Wednesday. There are indications in the guidance that
a detached rain band could set up in a northeast to southwest
orientation from the western FL Panhandle, extending out across
the coastal waters during the day Tuesday. There is potential for
other rainbands to becoming detached as well over other parts of
the forecast area. Within these types of bands, excessive rainfall
can occur, so will continue to keep an eye on flooding potential
through the day Tuesday. Flash flood watches remain in place thru
Tuesday evening for the eastern half of the local area. Upper
trof axis moves little going into Wednesday. With the presence of
unseasonable deep moisture (~1 standard deviation above the
climatological mean), daily instability and passage of impulses
aloft within the base of the trof axis, chances of showers and
storms remain likely Wednesday. /10
LONG TERM /Thursday Through Sunday/...Surface high pressure over
the western Atlantic builds west into the central Gulf through
the end of this week and into next weekend, resulting in a shift
of local surface winds from southerly to west to southwesterly.
Beneath persistent (albeit weak) upper troughing, expecting daily
showers and thunderstorms to develop Thursday and Friday.
Over the weekend, a weak surface front settles southward towards
the I-20 corridor, then begins to stall. With the boundary nearby,
there will be a focus for better large-scale ascent, resulting in
the potential of a greater coverage of showers and thunderstorms
over our area Saturday and Sunday. /10
MARINE...Please refer to the latest forecast track from the National
Hurricane Center on Subtropical Storm Alberto. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday evening for ALZ053>060-262-264-
266.
Tropical Storm Warning for ALZ058>060-263>266.
High Rip Current Risk through Thursday evening for ALZ265-266.
High Surf Advisory until 7 AM CDT Tuesday for ALZ265-266.
FL...Flash Flood Watch through Tuesday evening for FLZ201>206.
Tropical Storm Warning for FLZ201>206.
High Rip Current Risk through Thursday evening for FLZ202-204-
206.
High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.
MS...None.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 28, 5:43 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 543 AM CDT Mon May 28 2018 ALZ266-291045- Baldwin Coastal- 543 AM CDT Mon May 28 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Advisory. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ265-291045- Mobile Coastal- 543 AM CDT Mon May 28 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ058>060-264-FLZ201-203-205-291045- Crenshaw-Escambia-Covington-Baldwin Central-Escambia Inland- Santa Rosa Inland-Okaloosa Inland- 543 AM CDT Mon May 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ263-GMZ633-291045- Mobile Central-Perdido Bay- 543 AM CDT Mon May 28 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. ALZ053>057-262-291045- Clarke-Wilcox-Monroe-Conecuh-Butler-Baldwin Inland- 543 AM CDT Mon May 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for south central Alabama and southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051-052-261-MSZ067-075-076-078-079-291045- Choctaw-Washington-Mobile Inland-Wayne-Perry-Greene-Stone-George- 543 AM CDT Mon May 28 2018 This Hazardous Weather Outlook is for southwest Alabama and southeast Mississippi. .DAY ONE...Today and Tonight. The potential for brief strong wind gusts and locally heavy rain possible with the passage of stronger storms through the period. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. FLZ202-204-206-291045- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 543 AM CDT Mon May 28 2018 ...HIGH SURF WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. High Surf Warning. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630>632-634>636-650-655-670-675-291045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 543 AM CDT Mon May 28 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:07 PM CDT | River Flood Warning | MOB | Covington, Crenshaw, Escambia | 38 hr |
| May 27, 8:08 PM CDT | River Flood Warning | MOB | Escambia | 38 hr |
| May 28, 10:05 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 4 more | 8 hr |
| May 28, 2:08 PM CDT | River Flood Warning | MOB | Covington, Escambia | 6 hr |
| May 28, 5:02 PM CDT | Flash Flood Warning | MOB | Covington | 6 hr |
| May 28, 10:11 AM CDT | Coastal Flood Advisory | MOB | Okaloosa, Santa Rosa | 9 hr |
| May 28, 2:51 PM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.